UC Davis Mathematics
Kapovich

Michael Kapovich

Distinguished Professor
Hyperbolic geometry, geometric topology, geometric group theory
Ph.D., 1988, Institute of Mathematics, Siberian Branch of Soviet Academy of Sci., Novosibirsk
Publications:
Math arXiv
AMS Math Reviews
Google Scholar

Web Page: http://www.math.ucdavis.edu/~kapovich/
Email: kapovich@math.ucdavis.edu
Office: MSB 2224
Phone: 530-754-0224

Research

  • Low dimensional geometry and topology. Kleinian groups and hyperbolic manifolds.
  • Representation varieties of finitely generated groups.
  • Configuration spaces of arrangements and mechanical linkages.
  • Spaces of nonpositive curvature.
  • Geometric group theory.
  • Geometric representation theory of Lie groups.

Selected Publications

  1. M. Kapovich and J. Kollar, "Fundamental groups of links of isolated singularities," Journal of AMS, 27:929-952, 2014, Full Text.
  2. D. Gallo, M. Kapovich and A. Marden, "On monodromy of Schwarzian differential equation on Riemann surfaces," Annals of Math., 151(2):625-704, 2000, Full Text.
  3. M. Kapovich, "Hyperbolic Manifolds and Discrete Groups," Modern Birkhauser Classics, 2009, Full Text.
  4. M. Kapovich, "Generalized triangle inequalities and their applications," Proceedings of the International Congress of Mathematicians -Madrid, August 22-30, 2006. Eds. Marta Sanz-Sola, Javier Soria, Juan L. Varona, Joan Verdera. 2:719-742, Full Text.
  5. C. Drutu, M. Kapovich, "Geometric Group Theory," American Mathematica Society Colloquium Publications, 63, 2018, Publisher's Link.

Honors and Awards

  • Gold medal of the Soviet ministry of higher education for the best master thesis, 1985-86
  • NSF grants 1993-1995, 1996-1999, 1999-2002, 2002-2005, 2004-2008, 2006-2009, 2009-2012, 2012-2015, 2015-2019.

Last updated: 2019-09-14